NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 3, 10:28 PM MST, 2 minutes earlier.
Area forecast discussion, Sep 3, 10:28 PM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1128 PM MDT Tue Sep 3 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 323 PM MDT Tue Sep 3 2019
Currently, GOES water vapor and upper air analysis show an upper
level ridge building over the region, centered over Colorado,
resulting in very weak flow aloft. Moisture is wrapping around the
southern and western portions of the ridge, and TPW is just recently
starting to increase over the Continental Divide, where values are
now slightly above normal. TPW remains slightly below normal over
the rest of the forecast area. As a result, thunderstorms are slowly
developing over the high terrain late this afternoon. Further east,
a cold front moved south across the eastern Colorado plains earlier
today, leaving gusty northerly to northeasterly winds across the
plains. Despite the northerly flow, temperatures have reached the
mid 90s across the plains, and mid 80s in Colorado Springs and the
high valleys.
Tonight, isolated to scattered showers and thunderstorms will
persist across the high terrain through around midnight. Given a
lack of steering flow, activity should stay over the mountains.
Although, an outflow boundary could kick off a shower or storm over
the valleys or adjacent plains, but this is unlikely. The main
threats with storms will be lightning and winds gusting to 45 mph. A
lack of instability, shear, and TPW will limit the severe and heavy
rain threat. Winds across the plains will continue to turn easterly
and weaken overnight. Low stratus clouds will develop over portions
of the eastern plains within the moist upslope flow. Overnight lows
will be around 60 across the plains and Colorado Springs, and 40s to
50s in the high valleys.
Tomorrow, the ridge will continue to build over the region with weak
flow aloft and moisture continuing to increase over southern
Colorado. Low clouds present across the plains will clear quickly
shortly after sunrise. Thunderstorms are expected to again develop
over the mountains during the afternoon, with better coverage and
earlier development than today due to increased moisture. Coverage
east of the high terrain will again be isolated due to weak steering
flow and a lack of forcing. Shear and CAPE will remain weak so
storms will stay sub-severe. With better moisture in place and slow
storm movement, heavy rainfall and flash flooding, especially over
burn scars, will be possible. Lightning and winds gusting to 45 mph
will be the main threats with all storms. Temperatures will be
slightly warmer, with highs in the mid 90s across the plains, around
90 in Colorado Springs, and 80s in the high valleys. Winds will be
breezy out of the southeast during the day.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 323 PM MDT Tue Sep 3 2019
An upper level ridge will be centered over the area Wed night
through Thu. Wed evening it looks like mainly the mtns along the
Continental Divide and the Pikes Peak area will see some isolated
showers/tstms. Then on Thu afternoon and into the evening,
scattered showers/tstms will develop over all the mtn areas, with
the Palmer Divide and the high valleys probably seeing some isolated
precip. Temps on Thu will be above average, with highs across the
plains being in the 90s and about 10 deg above average, and in the
high valleys highs should be in the lower and mid 80s, or about 5
deg above average.
Fri, a disturbance moves across the area early in the day and a
front moves thru the southeast plains, with low and mid level
upslope flow in the afternoon. Forecast models show precip over the
mtns and high valleys in the afternoon and evening hours, with
storms moving over the I-25 corridor in the evening, and a few
spreading across the southeast plains as well. A stronger system
moves thru the Dakotas on Sat, sending another front into eastern
CO. Scattered to widespread precip chances are expected Sat
afternoon and evening across southern CO, and some precip may
continue into the late night hours across southeast CO. Temps will
be a little cooler Fri and Sat.
Sun, an upper level trof will move into the Great Basin, with
increasing south to southwest winds over southern CO. The trof will
then move across CO Sun night. Scattered to widespread precip is
expected Sun afternoon and into Sun night. Temps on Sun are
expected to be above average, with highs in the 80s over southeast
CO, and in the 70s in the high valleys.
Mon looks like a drier and warmer day, but then another disturbance
moves across the area on Tue with precip chances returning.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1128 PM MDT Tue Sep 3 2019
Isolated thunderstorms, some strong with locally heavy rain will
be possible over primarily higher terrain sites are expected into
tonight and then again by later Wednesday.
In addition, low clouds are still expected to develop across the
eastern plains overnight, potentially impacting the KCOS and KPUB
taf sites, with a possibility of MVFR ceilings at times,
especially after midnight.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 3, 10:21 PM MST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1121 PM MDT Tue Sep 3 2019
COZ058>089-093>099-050530-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1121 PM MDT Tue Sep 3 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Tonight
Isolated to scattered showers and thunderstorms are expected to
continue into tonight, with locally heavy rain capable of
producing flash flooding, primarily in and near recent burn scars.
In addition, storms will also be capable of producing hail around
the size of nickles, hazardous lightning and wind gusts around 50
mph at times.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered afternoon and evening showers and thunderstorms
are expected over and near the higher terrain Wednesday and Thursday.
With weak steering flow aloft, storms will be slow moving, leading
to the potential for locally heavy rainfall and possible flash flooding,
especially across area burn scars.
Cooler temperatures with more widespread shower and thunderstorm activity
can be expected for Friday through Monday, as several weather systems
dig into the Great Basin and then continue across the Rockies. Storm
threats through the weekend include locally heavy rainfall and gusty
outflow winds, with small hail also possible with stronger storms.
Flash flooding will also remain possible, mainly on area burn
scars.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible tonight.